I am a male of weight 165 lbs and height 5'8". I am currently taking ADHD medication. I am also taking a DHEA supplement to improve my anxiety issue. I wanted to know if taking DHEA for a long period will increase the levels of DHT. I have hereditary hair loss. Fortunately, I have not lost all of it and would like to retain whatever I have left, so I was just wondering if taking this supplement is fine or will it increase my DHT levels. Kindly give your opinion.
Welcome to icliniq.com.
Serum levels of the adrenal androgen dehydroepiandrosterone (DHEA) peak in men at the third decade of life and decrease progressively with age. As doctors, we are coming across an increasing number of middle-aged and older individuals who consume over-the-counter preparations of DHEA, hoping it will retard aging by increasing muscle and bone mass and strength, decreasing fat, and improving immunologic and neurobehavioral functions.
Because DHEA can serve as a precursor to dihydrotestosterone (DHT), so may pose a cancer risk in developing occult prostate cancer. I would advise you to stop such over-the-counter supplements. We can manage hereditary hair loss, this is not a healthy solution, plus it may not guarantee progression of male pattern hair loss. I hope this was helpful.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
I have met several people, including some doctors, who are skeptical about ADHD (Attention Deficit Hyperactivity Disorder) and question the sudden rise in the number of young people being diagnosed with this condition ...... Read fullI am getting erectile dysfunction as a side effect of Dutasteride. How to get out of this?
Hi doctor, I have been using Dutasteride tablets for the past one month for hair loss treatment ... With prolonged use the condition may be irreversible and no doubt that would be more troubleso... Read fullMediterranean Diet and ADHD Prevention
This article is a review of a study that showed how Mediterranean type of diet can influence ADHD (attention deficit hyperactivity disorder) ... Read full
Also Read Answers From:
Ask your health query to a doctor online?Ask a General Practitioner Now